Alert archive / Iowa / Flash Flood Warnings in 2009
Flash Flood Warning 23, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jul 24, 2009, 7:51 PM CDT for 7 counties in Iowa. It was in force for 6 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2009, 7:51 PM CDT (00:51 UTC)
- Expired
- Jul 25, 2009, 1:25 AM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, IA, Buchanan County, IA, Delaware County, IA, Dubuque County, IA, Jackson County, IA, Jones County, IA, Linn County, IA
The radar
The Quad Cities radar (KDVN), 81 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 8:43 PM CDT | FLASH FLOOD | 3 Nnw Cedar Rapids, IA | STREET FLOODING WATER RUNNING CURB FULL. |
| Jul 24, 9:21 PM CDT | HEAVY RAIN 1.25 | Shellsburg, IA | |
| Jul 24, 9:26 PM CDT | HEAVY RAIN 1.6 | 1 Sse Cedar Rapids, IA | STORM TOTAL. FELL IN ONE HOUR. |
| Jul 24, 9:38 PM CDT | HEAVY RAIN 1.3 | 1 Sse Cedar Rapids, IA | |
| Jul 24, 9:52 PM CDT | HEAVY RAIN 1.12 | Cedar Rapids, IA | FELL BETWEEN 847PM AND 952PM. MEASURED BY ASOS AT EASTERN IOWA AIRPORT IN CEDAR RAPIDS IOWA. |
| Jul 24, 10:25 PM CDT | HEAVY RAIN 1 | Cedar Rapids, IA | 800-1030 PM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1164 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 12.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDVN 250051
FFWDVN
IAC011-019-055-061-097-105-113-250645-
/O.NEW.KDVN.FF.W.0023.090725T0051Z-090725T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
751 PM CDT FRI JUL 24 2009
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN BENTON COUNTY IN EAST CENTRAL IOWA...
THIS INCLUDES THE CITY OF VINTON...
WESTERN JACKSON COUNTY IN EAST CENTRAL IOWA...
THIS INCLUDES THE CITY OF MAQUOKETA...
JONES COUNTY IN EAST CENTRAL IOWA...
THIS INCLUDES THE CITY OF ANAMOSA...
LINN COUNTY IN EAST CENTRAL IOWA...
THIS INCLUDES THE CITY OF CEDAR RAPIDS...
BUCHANAN COUNTY IN NORTHEAST IOWA...
THIS INCLUDES THE CITY OF INDEPENDENCE...
DELAWARE COUNTY IN NORTHEAST IOWA...
THIS INCLUDES THE CITY OF MANCHESTER...
WESTERN DUBUQUE COUNTY IN NORTHEAST IOWA...
* UNTIL 145 AM CDT
* AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINTHROP...
PEOSTA...ONEIDA...NEW VIENNA...MASONVILLE...LUXEMBURG...LAMONT...
JESUP...HOLY CROSS...HAZLETON...GREELEY...FARLEY...EPWORTH...
EARLVILLE...DYERSVILLE...DUNDEE...DELAWARE...COLESBURG...
CENTRALIA...BANKSTON AND AURORA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TOTAL RAINFALL AMOUNTS OF 2 TO 3 INCHES FALLING WITHIN AN HOUR HAVE
BEEN REPORTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.
DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.
&&
LAT...LON 4204 9063 4204 9090 4198 9090 4195 9114
4194 9137 4187 9137 4187 9194 4235 9208
4264 9209 4265 9091
$$
LE3 follow-up statements
000
WGUS73 KDVN 250419
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1119 PM CDT FRI JUL 24 2009
IAC011-019-055-061-097-105-113-250645-
/O.CON.KDVN.FF.W.0023.000000T0000Z-090725T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUBUQUE IA-DELAWARE IA-BUCHANAN IA-JACKSON IA-JONES IA-BENTON IA-
LINN IA-
1119 PM CDT FRI JUL 24 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
LINN...EASTERN BENTON...JONES...WESTERN JACKSON...BUCHANAN...DELAWARE
AND WESTERN DUBUQUE COUNTIES...
AT 1114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT ALL THUNDERSTORMS HAD MOVED OUT OF THE WARNED AREA...AND
RAINFALL HAD ENDED. IT ALSO INDICATED THAT BETWEEN 7 AND 10 PM A
LARGE AREA OF 2 TO INCHES OF RAIN FELL OVER MUCH OF DELAWARE AND
BUCHANAN COUNTIES...WITH LESSER AMOUNTS BETWEEN 1 AND 2 INCHES OVER
THE REMAINDER OF THE WARNED AREA.
STREET FLOODING WAS REPORTED IN CEDAR RAPIDS. PLEASE REPORT ANY
WATER FLOWING OVER ROADS TO LOCAL LAW ENFORCEMENT FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WORTHINGTON...WINTHROP...WAUBEEK...WALKER...VINTON...URBANA...TROY
MILLS...RYAN...ROWLEY...QUASQUETON...PRAIRIEBURG...PEOSTA...PARIS...
ONEIDA...NEW VIENNA...MONTICELLO...MASONVILLE...MANCHESTER...
LUXEMBURG...LANGWORTHY...LAMONT...JESUP...INDEPENDENCE...HOPKINTON...
HOLY CROSS...HAZLETON...GREELEY...FULTON...FARLEY...EPWORTH...
EARLVILLE...DYERSVILLE...DUNDEE...DELHI...DELAWARE...COLESBURG...
COGGON...CENTRALIA...CENTRAL CITY...CENTER POINT...CASCADE...
CANTON...BRANDON...BERNARD...BANKSTON...AURORA AND ALBURNETT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.
&&
LAT...LON 4204 9063 4204 9090 4198 9090 4195 9114
4194 9137 4187 9137 4187 9194 4235 9208
4264 9209 4265 9091
$$
LE000
WGUS73 KDVN 250429 CCA
FFSDVN
FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1119 PM CDT FRI JUL 24 2009
IAC011-019-055-061-097-105-113-250645-
/O.COR.KDVN.FF.W.0023.000000T0000Z-090725T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUBUQUE IA-DELAWARE IA-BUCHANAN IA-JACKSON IA-JONES IA-BENTON IA-
LINN IA-
1119 PM CDT FRI JUL 24 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
LINN...EASTERN BENTON...JONES...WESTERN JACKSON...BUCHANAN...DELAWARE
AND WESTERN DUBUQUE COUNTIES...
AT 1114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT ALL THUNDERSTORMS HAD MOVED OUT OF THE WARNED AREA...AND
RAINFALL HAD ENDED. IT ALSO INDICATED THAT BETWEEN 7 AND 10 PM A
LARGE AREA OF UP TO 2 INCHES OF RAIN FELL OVER MUCH OF DELAWARE AND
BUCHANAN COUNTIES...WITH LESSER AMOUNTS BETWEEN 1 AND 2 INCHES OVER
THE REMAINDER OF THE WARNED AREA.
STREET FLOODING WAS REPORTED IN CEDAR RAPIDS. PLEASE REPORT ANY
WATER FLOWING OVER ROADS TO LOCAL LAW ENFORCEMENT FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WORTHINGTON...WINTHROP...WAUBEEK...WALKER...VINTON...URBANA...TROY
MILLS...RYAN...ROWLEY...QUASQUETON...PRAIRIEBURG...PEOSTA...PARIS...
ONEIDA...NEW VIENNA...MONTICELLO...MASONVILLE...MANCHESTER...
LUXEMBURG...LANGWORTHY...LAMONT...JESUP...INDEPENDENCE...HOPKINTON...
HOLY CROSS...HAZLETON...GREELEY...FULTON...FARLEY...EPWORTH...
EARLVILLE...DYERSVILLE...DUNDEE...DELHI...DELAWARE...COLESBURG...
COGGON...CENTRALIA...CENTRAL CITY...CENTER POINT...CASCADE...
CANTON...BRANDON...BERNARD...BANKSTON...AURORA AND ALBURNETT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.
&&
LAT...LON 4204 9063 4204 9090 4198 9090 4195 9114
4194 9137 4187 9137 4187 9194 4235 9208
4264 9209 4265 9091
$$
LE000
WGUS73 KDVN 250625
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
125 AM CDT SAT JUL 25 2009
IAC011-019-055-061-097-105-113-250634-
/O.CAN.KDVN.FF.W.0023.000000T0000Z-090725T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUBUQUE IA-DELAWARE IA-BUCHANAN IA-JACKSON IA-JONES IA-BENTON IA-
LINN IA-
125 AM CDT SAT JUL 25 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR LINN...EASTERN
BENTON...JONES...WESTERN JACKSON...BUCHANAN...DELAWARE AND WESTERN
DUBUQUE COUNTIES...
THE THUNDERSTORMS HAVE MOVED WELL SOUTH OF THE AREA...AND NO MORE
RAINFALL IS EXPECTED TONIGHT. ANY LINGERING FLOODING FROM EARLIER
THIS EVENING HAS LIKELY RECEDED. THUS...THE FLASH FLOOD WARNING HAS
BEEN CANCELLED.
LAT...LON 4204 9063 4204 9090 4198 9090 4195 9114
4194 9137 4187 9137 4187 9194 4235 9208
4264 9209 4265 9091
$$
LEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 3:00 PM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Jul 24, 3:00 PM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 300 PM CDT FRI JUL 24 2009 .SYNOPSIS... COLD FRONT STRETCHES FROM LAKE SUPERIOR ACROSS NORTHWEST IOWA AND INTO WESTERN NEBRASKA THIS AFTERNOON. UPPER LOW IS CENTERED OVER SOUTHWEST ONTARIO WITH AN ASSOCIATED SHORT WAVE DROPPING ACROSS SOUTHERN MN. CONVECTION IS FIRING AHEAD OF THE FRONT...AND HAS A HISTORY OF STRONG WINDS AND LARGE HAIL. && .SHORT TERM...TONIGHT... FORECAST ISSUES HINGE ON PASSAGE OF COLD FRONT THIS AFTERNOON. SUPERCELL CONTINUES TO TRACK SOUTHEAST IN SHEARED AND UNSTABLE ENVIRONMENT WITH 65 TO 70 DEGREE DEW POINTS. THREAT OF ADDITIONAL CONVECTIVE DEVELOPMENT CONTINUES BEHIND THIS INITIAL LINE UNTIL FRONT COMES THROUGH LATER TONIGHT. .LONG TERM...SATURDAY THROUGH FRIDAY... AN ACTIVE PATTERN WILL CONTINUE THROUGH THE EXTENDED PERIOD WITH NORTHWEST FLOW BRINGING A SERIES OF OPPORTUNITIES FOR PRECIP. ECMWF AND GFS AGREE ON THE LARGER PATTERN BUT OF COURSE DISAGREE ON THE DETAILS OF TIMING/STRENGTH OF ANY PARTICULAR WAVE. SATURDAY AND SUNDAY...COLD FRONT ON TRACK TO BARREL THROUGH THE AREA TONIGHT AND LATEST MODELS SUGGEST SATURDAY WILL BE DRY. WILL LEAVE A LOW POP IN WEST CENTRAL ILLINOIS SATURDAY MORNING FOR ANY LINGERING POST-FRONTAL PRECIP AND ANOTHER LOW CHANCE IN NORTHWEST ILLINOIS FOR TOMORROW AFTERNOON AS A SHORT WAVE DROPS INTO THE UPPER MISSISSIPPI VALLEY. NAM AND ECMWF IDENTIFY ANOTHER WEAK SHORT WAVE SUNDAY AFTERNOON AND HAVE TRIMMED POPS BACK TO ONLY AFTERNOON AND ONLY FOR EASTERN PARTS OF THE SERVICE AREA. MONDAY THROUGH TUESDAY ANOTHER FRONT WILL WORK ACROSS THE AREA. LINGERING BOUNDARY AND LACK OF CONSOLIDATED UPPER SUPPORT WILL REQUIRE BROAD POPS THROUGH THE PERIOD. WEDNESDAY LOOKS LIKE OUR BEST SHOT AT A QUIET DAY. FOR THE END OF NEXT WEEK...GFS AND ECMWF DIVERGE SIGNIFICANTLY ON THE EVOLUTION OF THE SURFACE FEATURES. WILL STAY THE COURSE OF THE ECMWF AND SEE HOW FUTURE RUNS PAN OUT. && .AVIATION... WEATHER AT TAF SITES WILL HINGE ON TIMING OF COLD FRONT PASSAGE. FRONT IS EXPECTED TO CLEAR KCID AND KDBQ BY 03Z AND KBRL AND KMLI BY 06Z. WITH THE FRONT EXPECT A WIND SHIFT FROM SOUTHERLY TO NORTHWESTERLY. WILL MONITOR SITES FOR POSSIBLE FOG OVERNIGHT BUT CHANCE AT THIS TIME IS TOO LOW TO BE INCLUDED IN TAFS. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 33
Hazardous weather outlook, Jul 24, 11:57 AM CDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1157 AM CDT FRI JUL 24 2009 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-251000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1157 AM CDT FRI JUL 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ALONG AND AHEAD OF AN ADVANCING COLD FRONT. THE STORM PREDICTION CENTER HAS A SLIGHT RISK FOR SEVERE STORMS ACROSS THE ENTIRE OUTLOOK AREA. THUNDERSTORMS LATE THIS MORNING OVER FAR NORTHERN IOWA WILL MOVE SOUTHEAST INTO EASTERN IOWA THIS AFTERNOON. THE MAIN THREATS WITH THESE STORMS WILL BE LARGE HAIL UP TO THE SIZE OF GOLFBALLS AND DAMAGING WINDS IN EXCESS OF 60 MPH. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. THROUGH 5 PM THE SEVERE WEATHER THREAT WILL BE EXIST MAINLY WEST OF THE MISSISSIPPI RIVER AND NORTH OF A LINE FROM SIGOURNEY TO THE QUAD CITIES. THIS EVENING...THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE REST OF THE OUTLOOK AREA. SOME OF THESE STORMS MAY CONTINUE TO BE SEVERE WITH THE PRIMARY RISK BEING WIND GUSTS OVER 60 MPH AND LARGE HAIL. THESE STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY DOWNPOURS AND LOCALLY HEAVY RAINFALL. THE POTENTIAL FOR SEVERE STORMS WILL END BY 10 PM...WITH THUNDERSTORMS EXITING TO THE SOUTHEAST BY EARLY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MONDAY THROUGH TUESDAY NIGHT...THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA. SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED FOR PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON AND EVENING. ANY REPORTS OF HAIL...AND WINDS GREATER THAN 40 MPH TO THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES WOULD BE GREATLY APPRECIATED.
In the hours before
Local storm report, Jul 24, 7:36 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
736 PM CDT FRI JUL 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL INDEPENDENCE 42.45N 91.95W
07/24/2009 M1.25 INCH BUCHANAN IA TRAINED SPOTTER
&&
LELocal storm report, Jul 24, 7:38 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
738 PM CDT FRI JUL 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM HAIL 1 NNW INDEPENDENCE 42.49N 91.90W
07/24/2009 M1.25 INCH BUCHANAN IA TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZE HAIL.
&&
LELocal storm report, Jul 24, 7:39 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
739 PM CDT FRI JUL 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND GST INDEPENDENCE 42.45N 91.95W
07/24/2009 E60.00 MPH BUCHANAN IA TRAINED SPOTTER
&&
MASLocal storm report, Jul 24, 7:40 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
740 PM CDT FRI JUL 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM FUNNEL CLOUD MONTICELLO 42.24N 91.19W
07/24/2009 JONES IA TRAINED SPOTTER
ENTIRE STORM IS ROTATING.
&&
WELocal storm report, Jul 24, 7:41 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
741 PM CDT FRI JUL 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL HAZLETON 42.62N 91.91W
07/24/2009 M1.50 INCH BUCHANAN IA EMERGENCY MNGR
TIME ESTIMATED.
0715 PM TSTM WND DMG HAZLETON 42.62N 91.91W
07/24/2009 BUCHANAN IA EMERGENCY MNGR
A GROVE OF LARGE PINE TREES SNAPPED OFF HALF WAY UP. TIME
ESTIMATED.
&&
LELocal storm report, Jul 24, 7:43 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
743 PM CDT FRI JUL 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM HEAVY RAIN S AURORA 42.62N 91.73W
07/24/2009 M2.75 INCH BUCHANAN IA TRAINED SPOTTER
FELL IN 45 MINUTES. STILL VERY LIGHT RAIN FALLING.
&&
WEThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:30 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware, Dubuque, Jackson, Jones, Linn | 60 min |
| Jul 24, 7:41 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 64 min |
| Jul 24, 7:48 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Cedar, Clinton, Jones, Linn | 62 min |
| Jul 24, 8:43 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Cedar, Iowa, Johnson, Jones, Linn and 1 more | 62 min |
| Jul 24, 8:46 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Scott | 89 min |
| Jul 24, 9:18 PM CDT | Severe Thunderstorm Warning | DVN | Keokuk, Louisa, Washington | 57 min |
| Jul 24, 9:49 PM CDT | Flash Flood Warning | DVN | Clinton, Scott | 4 hr |
| Jul 24, 9:54 PM CDT | Severe Thunderstorm Warning | DVN | Johnson, Muscatine | 43 min |
Nearby
Flash Flood Warnings in Iowa, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.